FDA investigating possible link between Singulair, suicide

Full story: WNYT Albany

The Food and Drug Administration said Thursday it is investigating a possible link between Merck's best-selling Singulair and suicide.
Comments
41 - 48 of 48 Comments Last updated Jan 30, 2014
First Prev
of 3
Next Last
Kara

Warrington, PA

|
Report Abuse
|
Judge it!
|
#47
May 22, 2012
 
I live in Doylestown and am dealing with this issue. My 6 year old son was on singular for the second spring season. After 26 days on the drug he developed a tic. I stopped the medicine but after 3 days the tics are worse. Did your son's tics finally stop? This is awful. We go to CHoP Neurology on Friday.
Sarah

Vancouver, WA

|
Report Abuse
|
Judge it!
|
#48
Sep 11, 2012
 
My 10-yr-old daughter was prescribed with Singular about 2 years ago, and not long after she began taking it we noticed she had developed a tic (she calls it getting "the shivers" as it is an involuntary shoulder movement that does mimic shivering). We stopped giving it to her, and it soon went away. This last spring she was doing track at school, and as she does have exercise-induced asthma (despite already regularly using Flonase and Zyrtec daily), I thought it made sense to try out the Singular again. The tic came right back, and so I stopped it after 2 days. She still has the tic and we aren't sure if it now is just habitual or if the effects are still a result of the singular, and if they will eventually subside (crossing my fingers on that!).
Brenda

Mount Vernon, NY

|
Report Abuse
|
Judge it!
|
#49
Sep 15, 2012
 
Linda M wrote:
My 10 year old has been on Singulair since he was about 3. He also was recently diagnosed with Tourette's. He is also has a fairly negative outlook and is quite stubborn. Getting to sleep is also a big issue for him. After hearing about the possibility of mood problems associated with sing. use, we kind of wondered if this may be at the root of his mood issues. We didn't think about any connection to Tourette's. He'd been on it so long, that this is all we've known of him, really. So, it was hard to blame a drug. We took him off the singulair this summer and his tics seemed to subside. Then, this fall he had terrible allergy troubles, and I worried for his asthma. I tried increasing the frequency of his allergy shots, but to no avail. Finally, I tried the sing. again recently. He developed the worst facial tics! They were more severe than I'd seen. There seemed to be an association with the singulair use. But, he'd also returned to school and may have been stressed with the new year. At any rate, I took him off of the sing. completely. The tics are gone for now. We will see what happens. If you are dealing with Tourette's and your child is on singulair, I'd like to hear from you.
<quoted text>
My son has been on the same medication for about 2 yrs he has began to have facial tics it is so hard for me to see him like that. He is now 8 yrs old i took him to the doctor she asked if there was anything new medications. I came to thinking and realized I began giving him the gentric and after reading I will stop the medication to see what happens. His symptoms are those of Tourette's
nina

Albany, NY

|
Report Abuse
|
Judge it!
|
#50
Sep 16, 2012
 
Christina wrote:
Well like you all,my son also took Singulair.He was first put on Singulair when Claratin became an over the counter medication,which I believe was in "99".Anyhow,I never thought to question any medication he was on...the thought never crossed my mind.But,let me say...the next 6 years of his life were hell,for him and the family that loved him. He dropped out of high school,stopped attending family events and had limited contact with close friends.We went to the pediatrician and started treating him for depression.They put him on Zoloft right away,he took that for a few months and stopped,said it wasnt working.Well...if you all remember correctly Zoloft was found to cause depression and thoughts of as well as suicide.Anyhow,in my sons defense (because some people tend to label children who commit such acts) he was a hard working teenager.He was a dietary Aid at a nursing home,made payments on his "2003" mazda 6 and had never been in trouble with the law. But on the morning of Jan 4th 2006 I found myself at the local police station to report him missing.It was at this time I was informed that they had found my son in his car earlier that morning,he had passed away...his Hunting rifle between his legs. So Im really pleased that the majority of you were able to do somthing before it got to this point and were able to save yourselves.But for some of us,we never had that chance...please say a prayer for my child (todd age 17) and anyone else out there who may have gone through this very same thing. When you lose a child a piece of you heart is gone....forever.Bless you all!
Sept. 2012 I will remember
your son in prayer today. Hope you are all doing as well as can be expected. God Bless.
Rica

Atlanta, GA

|
Report Abuse
|
Judge it!
|
#51
Sep 19, 2012
 
Medications do affect each person differently, however one should not ignore the risks that are associated with it. Mood stabilizers such as Singulair and Zoloft are only a few of the medications that are linked to suicide. That is why it is important for parents to be vigilant when their children are taking such medications. http://www.zoloftlawsuithelpcenter.com
Vaccines Cause ADHD

Winnipeg, Canada

|
Report Abuse
|
Judge it!
|
#53
Aug 25, 2013
 
Mainstream medicine has sold out to Big Pharma. Doctors are glorified pharmacists. They recommend vaccines and pills without having any involvement WHATSOEVER in production, research or safety studies. They operate blindly to a great degree. FDA does a poor job. It approves product, then warns the public about them. That proves safety studies are not done or are not adequate. Its criminal to operate they way they do. Consumers are victimized, then ignored.
LadyKay

Columbus, OH

|
Report Abuse
|
Judge it!
|
#55
Sep 11, 2013
 
I have been on Singulair for my whole life, and have never experienced anything like this. It makes me concerned, and asked my doctor he said if there would have been any issues it would have done happened. I think a lot has to do with the fact that I now cant get better and I am sever asthmatic, and that was my only option on top of other medications.
Trish

London, UK

|
Report Abuse
|
Judge it!
|
#57
Jan 30, 2014
 
I've been on Effexor from http://goo.gl/kHgRdx only one week but am cautiously very optimistic. Prior to this I was on citalopram but still feeling very low and sleeping poorly, feeling like I needed to be in bed 12-16 hours a day. Now I am waking naturally after only 8 hours sleep and finding it much easier to concentrate at work. I can hardly believe it is working so quickly but I feel so much better. I've had no side effects.

Tell me when this thread is updated: (Registration is not required)

Add to my Tracker Send me an email

First Prev
of 3
Next Last
Type in your comments below
Name
(appears on your post)
Comments
Characters left: 4000
Type the numbers you see in the image on the right:

Please note by clicking on "Post Comment" you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

•••
•••